Alert archive / Tennessee / River Flood Warnings in 2022

River Flood Warning 4, NWS Atlanta, GA

January 2, 2022Hamilton County, Tennessee; Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 2, 2022, 3:17 AM EST for Hamilton County, Tennessee; Dade County, Georgia. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Jan 2, 2022, 3:17 AM EST (08:17 UTC)
Expired
Jan 2, 2022, 10:43 AM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 12.63 ft at Jan 2, 2022, 6:00 AM EST.

actionminormoderate5101501/0201/03
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

526 
WGUS42 KFFC 020817
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
317 AM EST Sun Jan 2 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

For the Lookout Creek...including New England...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&


GAC083-TNC065-022030-
/O.NEW.KFFC.FL.W.0004.220102T0817Z-220102T2048Z/
/ENGG1.1.ER.220102T0808Z.220102T1100Z.220102T1447Z.NO/
317 AM EST Sun Jan 2 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING THROUGH THIS 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Lookout Creek near New England.

* WHEN...From early this morning to late this afternoon.

* IMPACTS...At 13.0 feet, Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Sunday the stage was 11.9 feet and rising.
  - Forecast...The river is expected to rise to a crest of 13.6
    feet this morning. It will then fall below flood stage late
    this morning.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
2 follow-up statements
883 
WGUS82 KFFC 021039
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
539 AM EST Sun Jan 2 2022

...The Flood Warning continues for the following rivers in Georgia...
Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

For the Lookout Creek...including New England...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC083-TNC065-022100-
/O.CON.KFFC.FL.W.0004.000000T0000Z-220102T2048Z/
/ENGG1.1.ER.220102T0808Z.220102T1000Z.220102T1328Z.NO/
539 AM EST Sun Jan 2 2022

...FLOOD WARNING REMAINS IN EFFECT FROM EARLY THIS MORNING THROUGH 
THIS AFTERNOON...

* WHAT...Minor flooding is occurring and is forecast.

* WHERE...Lookout Creek near New England.

* WHEN...Until late this afternoon.

* IMPACTS...At 13.0 feet, Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 5:00 AM EST Sunday the stage was 12.6 feet.
  - Forecast...The river is near crest and expected to fall below
    flood stage later this morning and continue falling.
  - Flood stage is 12.0 feet.


&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
069 
WGUS82 KFFC 021543
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1043 AM EST Sun Jan 2 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

GAC083-TNC065-021645-
/O.CAN.KFFC.FL.W.0004.000000T0000Z-220102T1543Z/
/ENGG1.1.ER.220102T0808Z.220102T1045Z.220102T1406Z.NO/
1043 AM EST Sun Jan 2 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Lookout Creek near New England.

* ADDITIONAL DETAILS...
  - At 10:00 AM EST Sunday the stage was 11.8 feet and falling.
  - Forecast...The river is expected to fall to 5.2 feet Friday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 2, 1:23 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 2, 1:23 AM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
123 AM EST Sun Jan 2 2022

.PREV DISCUSSION... /Issued 830 PM EST Sat Jan 1 2022/

UPDATE...

A Tornado Watch remains in effect until 3 AM EST
for much of NW GA.

Forecast for severe weather followed by cold and winter weather
remains on track this evening. A head of a much anticipated cold
front severe weather will work its way SE through the FA
overnight tonight into tomorrow. All threats are in play for NW
GA, but as the line moves southward threats will likely decrease
and become more of rain and severe wind event. Tomorrow night
behind the cold front temperatures will fall and wintry
precipitation will be possible across NW GA. Monday temperatures
will be very cold with highs in the 40s and 50s.

PREV DISCUSSION... /Issued 645 PM EST Sat Jan 1 2022/

UPDATE...

.Updated for 00Z Aviation Discussion...

PREV DISCUSSION... /Issued 341 PM EST Sat Jan 1 2022/

Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Sunday Night/...

Complicated fcst on tap with main focus on severe convective threat
mainly this evening into Sunday for much of the area, then other
focus on some snow shower transition potential with wrap-around
moisture as upper wave exits east.

First off, we have been with ample moisture from SW flow off the
Gulf and dewpts in the 60s prevail in the very large warm sector
ahead of our next storm system. We are strongly sheared both in the
deep layer and helicity rich low levels and while the main feature
looks to be a more organized QLCS coming into the NW after about
10pm/midnight with a sfc cold front then tracking SEWD in the early
morning hours, some more discrete strong to isolated severe cells
are possible this afternoon and evening ahead. The main threats
continue to be strong to damaging winds and isolated tornadoes. Of
course with already wet soils from recent heavy rain/flooding,
isolated flash flooding is possible as well.

By mid morning the possible linear convection should be
transitioning into central GA and while there could be a lull in
intensity, the progged instability could increase by afternoon and
allow for some strong to isolated severe redevelopment before all
exits to the SE and may be more of strong/damaging wind threat than
isolated tornado by this time with lessened helicity. The rest of
the area should see continued scattered shower coverage as the upper
trough amplifies from the west and really ramps up PVA. This wave
looks to swing negatively a bit or cutoff shortly before pushing
east of the area for Sunday night into Monday morning and the wrap-
around moisture should interact with strong CAA. Thermal profiles
look to support some transition to snow showers but thinking
primarily for far north GA and only impacting some of the higher
elevations. Still some uncertainty with the extent of this
transition and what possible accumulations could occur but for now
thinking of a dusting up to half inch and cannot rule out isolated
inch in the higher elevations above 1500 ft.

Baker

LONG TERM /Monday through Saturday/...

We pick up the long term on Monday where the weather pattern cools
to more seasonal temperatures and thankfully more tranquil weather
on monday and Tuesday. Skies will be mostly clear with highs in the
mid 40s to mid 50s, and breezy winds behind the frontal system on
Monday.

As the high pressure associated with the cool air behind the front
moves off over the Atlantic, the area will return to a somewhat
moist, southerly return flow ahead of a second strong frontal
system. However, not enough recovery is expected before the front
passes through on Thursday. With PWATs only between 0.8-1 inch in
place precip potential will be limited with around a 40-60 percent
chance for light showers. Outside chances will exist in the south
for weak thunderstorms, and in the north for a light wintry mix but
neither are considered impactful at this time.

Thiem

&&

.AVIATION...
06Z Update...
MVFR at TAF sites will prevail with patchy IFR possible just
ahead of the convection moving through the ATL are and AHN TAF
sites between 11-18Z and the CSG/MCN TAF sites 16-24Z. Light
Showers will be possible again after 00z all TAF sites.
Cigs/Visibility will remain mostly MVFR through 22-24Z with IFR
through the overnight hours. Winds will be SW near 10-15kts with
gusts to 25-30 kts with W winds at 5-10kts as the front moves
through and NW winds with speeds of 10kts and gusting to
20-30kts after 02Z.

//ATL Confidence...06Z Update...
Medium confidence on CIGs, medium to high confidence all other
elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  39  53  31 /  70  80  30   0
Atlanta         66  35  48  32 /  60  80  20   0
Blairsville     62  28  46  26 /  50  80  20   0
Cartersville    65  31  46  29 /  50  80  20   0
Columbus        70  36  52  33 /  80  70  10   0
Gainesville     67  36  51  32 /  60  80  30   0
Macon           72  39  55  32 /  70  80  20   0
Rome            65  34  48  28 /  50  80  10   0
Peachtree City  67  33  48  29 /  70  80  20   0
Vidalia         77  44  56  35 /  80  90  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 3 AM EST early this morning for the
following zones: Catoosa...Chattooga...Dade...Fannin...Gilmer...
Gordon...Murray...Pickens...Towns...Union...Walker...Whitfield.

Tornado Watch until 6 AM EST early this morning for the
following zones: Bartow...Carroll...Cherokee...Cobb...Douglas...
Floyd...Haralson...Heard...Paulding...Polk...Troup.

&&

SHORT TERM...Atwell
LONG TERM....Thiem
AVIATION...Atwell
Hazardous weather outlook, Jan 1, 11:40 PM EST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1140 PM EST Sat Jan 1 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1140 PM EST Sat Jan 1 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Gusty showers and thunderstorms will move across north Georgia
overnight through the early morning hours. Some of the storms
could become strong to severe. The primary threats will be
damaging wind gusts, periods of heavy rain, and isolated brief
tornadoes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Additional rounds of thunderstorms will continue across portions
of north and central Georgia on Sunday. Some of these storms may
be severe with damaging wind gusts, periods of heavy rain, and an
isolated brief tornado.

There is also a possibility for some mixed wintry precipitation
in far north Georgia late Sunday night into early Monday morning.
Stay tuned to the latest forecast throughout the weekend for more
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for tonight and Sunday morning
across mainly north Georgia and west central Georgia.

In the hours before

Local storm report, Jan 1, 10:38 PM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1038 PM EST SAT JAN 01 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND DMG     1 SE CLOUDLAND CANYON S 34.82N  85.47W
01/01/2022                   DADE               GA   AMATEUR RADIO

            MULTIPLE TREES DOWN AND BLOCKING THE ROAD.

&&

EVENT NUMBER FFC2200010

VSS
Special weather statement, Jan 2, 1:35 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 AM EST Sun Jan 2 2022

GAZ002-011-020700-
Chattooga GA-Walker GA-
135 AM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of southeastern Walker
and northern Chattooga Counties through 200 AM EST...

At 135 AM EST, National Weather Service doppler radar indicated a
strong thunderstorms near Cloudland, or near Summerville, moving east
at 45 mph.

HAZARD...Increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...This storm has exhibited localized rotation. A brief
         tornado could quickly form.

Locations impacted include...
Summerville, Trion, Menlo, Naomi, Center Post, Subligna, Suttles
Mill, Villanow and Cloudland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Tornado Watch remains in effect until 300 AM EST for northwestern
Georgia. A Tornado Watch also remains in effect until 600 AM EST for
northwestern Georgia.

&&

LAT...LON 3473 8517 3472 8505 3465 8505 3461 8506
      3459 8506 3458 8511 3452 8514 3445 8550
      3458 8552
TIME...MOT...LOC 0635Z 250DEG 40KT 3454 8542

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Local storm report, Jan 2, 2:18 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 AM EST SUN JAN 02 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     TSTM WND DMG     2 ESE MORGANVILLE       34.92N  85.42W
01/01/2022                   DADE               GA   EMERGENCY MNGR

            POWER LINE DOWNED AT SAGE DR AND SCENIC HWY

&&

CORRECTED EVENT TIME...LOCATION...REMARKS...SOURCE

EVENT NUMBER FFC2200010

KMM
Special weather statement, Jan 2, 2:59 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 AM EST Sun Jan 2 2022

GAZ008-014>016-020830-
Dawson GA-Union GA-White GA-Lumpkin GA-
259 AM EST Sun Jan 2 2022

...Strong thunderstorms will impact portions of Lumpkin, northwestern
White, northwestern Dawson and southern Union Counties through 330 AM
EST...

At 259 AM EST, a line of strong thunderstorms was along a line
extending from Margret to Sequoyah Lake, and moving east at 55 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dahlonega, Helen, Suches, Unicoi State Park, Amicalola Falls State
Park, Robertstown, Woods Hole Shelter, Fausett Lake, Len Foote Hike
Inn, Anna Ruby Falls, Turners Corner, Gaddistown, Qualatchee Lake,
Camp Merrill, Whitley Gap Shelter, Camp Coleman Lake, Black Gap
Shelter, Hawk Mountain Shelter, Garland and Smithgall Woods
Conservation Are.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3479 8366 3449 8391 3453 8432 3457 8429
      3457 8426 3460 8425 3460 8422 3462 8420
      3461 8419 3462 8419 3472 8411 3473 8409
      3475 8409
TIME...MOT...LOC 0759Z 266DEG 46KT 3473 8416 3453 8434

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 9:08 PM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson39 hr
Jan 1, 9:46 PM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker44 min
Jan 1, 9:52 PM ESTTornado WarningFFCDade, Walker8 min
Jan 2, 1:35 AM ESTSpecial Weather StatementFFCChattooga25 min
Jan 2, 2:59 AM ESTSpecial Weather StatementFFCLumpkin31 min
Jan 2, 4:06 AM ESTSpecial Weather StatementFFCCobb, Paulding24 min
Jan 2, 4:09 AM ESTWinter Weather AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 18 more29 hr
Jan 2, 4:30 AM ESTSpecial Weather StatementFFCGwinnett30 min
Jan 2, 4:39 AM ESTSpecial Weather StatementFFCCarroll, Douglas36 min
Jan 2, 4:59 AM ESTSpecial Weather StatementFFCBarrow, Clarke, Gwinnett, Jackson, Madison31 min
Jan 2, 5:14 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Fulton31 min
Jan 2, 5:51 AM ESTSpecial Weather StatementFFCTroup24 min
Jan 2, 6:11 AM ESTSpecial Weather StatementFFCTroup34 min
Jan 2, 6:33 AM ESTSpecial Weather StatementFFCSpalding27 min
Jan 2, 6:36 AM ESTSpecial Weather StatementFFCHarris24 min
Jan 2, 6:38 AM ESTSpecial Weather StatementFFCMeriwether37 min
Jan 2, 6:59 AM ESTSpecial Weather StatementFFCButts, Harris, Jasper, Lamar, Monroe, Pike and 2 more46 min
Jan 2, 7:53 AM ESTSpecial Weather StatementFFCJones, Monroe37 min
Jan 2, 9:47 AM ESTRiver Flood WarningFFCForsyth11 hr
Jan 2, 12:54 PM ESTRiver Flood WarningFFCWhitfield21 days
Jan 2, 1:50 PM ESTSpecial Weather StatementFFCWilcox25 min
Jan 2, 2:10 PM ESTSpecial Weather StatementFFCTelfair35 min
Jan 2, 2:59 PM ESTSpecial Weather StatementFFCWilcox31 min
Jan 2, 3:04 PM ESTSpecial Weather StatementFFCToombs26 min
Jan 2, 3:41 PM ESTSpecial Weather StatementFFCCrisp, Pulaski34 min
Jan 2, 3:55 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more20 hr
Jan 2, 3:55 PM ESTWinter Storm WarningFFCFannin, Gilmer, Lumpkin, Murray, Towns, Union and 1 more17 hr
Jan 2, 4:04 PM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox26 min
Jan 2, 4:26 PM ESTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox34 min
Jan 2, 4:45 PM ESTSpecial Weather StatementFFCCrisp, Wilcox30 min
Jan 2, 5:05 PM ESTSpecial Weather StatementFFCDodge, Laurens40 min
Jan 2, 5:23 PM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler, Wilcox16 min
Jan 2, 5:41 PM ESTSpecial Weather StatementFFCTelfair34 min

Nearby

River Flood Warnings in Tennessee, 2022River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.